Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 86, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 1994, 10:48 AM CDT for Okmulgee County, Oklahoma. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 10:48 AM CDT (15:48 UTC)
- Expired
- Apr 11, 1994, 11:28 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okmulgee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 111548 SVRTUL OKC111-111630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1048 AM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN OKMULGEE COUNTY AT 1048 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF BEGGS. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR. BEGGS AND NATURA ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STJAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:57 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 11, 9:57 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT MON APR 11 1994 AM GOING TO EXTEND THE FLASH FLOOD WATCH FURTHER SOUTH FOR TODAY TO INCLUDE MUCH OF NORTH EAST AND EAST-CENTRAL OKLAHOMA AS SHOWERS AND STORMS CONTINUE TO TRAIN OVER THE AREA. SURFACE LOW WAS OVER SOUTH-CENTRAL OK THIS MORNING WITH WARM FRONT EXTENDING NORTHEAST OF THE LOW INTO NORTHEAST OKLAHOMA. LATEST 12Z ETAMODEL GUIDANCE SUGGESTS THIS LOW WILL MOVE INTO NORTHEAST OK NEAR BARTLESVILLE BY 00Z THIS EVENING. PRESSURE FALLS NOTED OVER NORTHERN SECTIONS OF THE STATE WITH RISES OCCURRING OVER NC TEXAS ALSO SEEM TO SUGGEST THAT THE LOW WILL MOVE NORTHEASTWARD INTO NE OKLAHOMA. WITH THE FRONT PROGGED BY THE MODELS TO SHIFT NORTH THIS AFT AND WITH TEMPS ALREADY IN THE 70S OVR SRN SCTNS...HV DECIDED TO UP TEMPS SOME OVR THE SRN ZONES. 100 KT JET MAX FROM SRN NM INTO W TX WL ROTATE AROUND UPPER LOW OVER SOURTHERN COLORADO AND PLACE NRN SCTNS OF OKLAHOMA IN THE UPPER LEVEL DIVERGENT-LEFT FRONT QUADRANT OF JET THIS AFTERNOON. WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY IN PLACE...SHOWERS AND STORMS WILL BE LIKELY WITH LOCALLY HEAVY RAINS AND SEVERE WEATHER. FLASH FLOOD WATCHES MAY NEED TO BE EXTENDED INTO SOUTHEAST OKLAHOMA FOR TONIGHT AS SHOWERS AND THUNDERSTORMS OVERSPREAD THAT SECTION OF THE STATE. ...16... .TUL...FLASH FLOOD WATCH TDY ZNS 54>71.
In the hours before
Special weather statement, Apr 11, 7:37 AM CDT, 3 hours 11 minutes before
OKZ056>067-111345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 736 AM CDT MON APR 11 1994 ...STRONG THUNDERSTORMS OVER PARTS OF NORTHEAST OKLAHOMA... AT 735 AM...RADAR IN TULSA INDICATED STRONG THUNDERSTORMS ACROSS PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS MOVING INTO NORTHWEST OKMULGEE COUNTY FROM EASTERN CREEK COUNTY. THIS STORM 3 MILES SOUTHEAST OF SLICK AT 735 AM...AND WILL MOVE NORTHEAST ACROSS NORTHERN OKMULGEE AND SOUTHERN TULSA COUNTIES BY 8AM. PERSONS IN BEGGS...MOUNDS...GLENPOOL AND BIXBY CAN EXPECT GUSTY WINDS TO 50 MPH AND PEA SIZE HAIL BETWEEN 735 AND 800 AM. OTHER STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN AND GUSTY WINDS WERE OVER NORTHERN TULSA COUNTY NEAR THE DOWNTOWN AREA AND ACROSS CRAIG AND OTTAWA COUNTIES BETWEEN VINITA AND FAIRLAND. MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS NORTHEAST AT 45 MILES AN HOUR. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OZF EASTERN OKLAHOMA UNTIL 1 PM...
Special weather statement, Apr 11, 8:17 AM CDT, 2 hours 31 minutes before
OKZ061-062-067-111415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 816 AM CDT MON APR 11 1994 AT 815 AM...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG STORMS EXTENDING FROM INOLA TO 5 MILES WEST OF WAGONER. HEAVY RAIN...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 PM. STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 11, 8:51 AM CDT, 1 hour 57 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 8:52 AM CDT, 1 hour 56 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 10:16 AM CDT, 32 minutes before
OKZ054>072-111615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1014 AM CDT MON APR 11 1994 ...STRONG STORMS SCATTERED OVER EASTERN OKLAHOMA... SCATTERED STRONG THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA THIS MORNING. AT 1010 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS OVER THAT PART OF EASTERN OKLAHOMA NORTH OF A LINE FROM MCALESTER TO STILWELL. A SEVERE THUNDERSTORM WAS OVER EXTREME EASTERN DELAWARE COUNTY ABOUT 10 MILES EAST OF JAY. THIS STORM WILL MOVE OUT OF OKLAHOMA BY 1015 AM...AND THE WARNING FOR DELAWARE COUNTY WILL NOT BE REISSUED. OTHER STRONG THUNDERSTORMS WERE IN A 15 MILE WIDE AREA EXTENDING FROM MANNFORD TO BOLEY. THIS BAND OF STORMS WILL MOVE NORTHEAST ACROSS EASTERN CREEK...OKMULGEE...TULSA AND EASTERN OKFUSKEE COUNTIES BETWEEN 1015 AND 1100 AM. SOME BRIEF GUSTY WINDS AND VERY HEAVY RAINS CAN BE EXPECTED AS THESE STORMS MOVE NORTHEAST AT 40 MILES AN HOUR. OTHER STRONG THUNDERSTORMS WERE SCATTERED OVER WAGONER...MUSKOGEE... AND MCINTOSH COUNTIES AT 1010 AM. VERY HEAVY RAINS AND BRIEF GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS THROUGH 1100 AM. MOVEMENT WAS NORTHEAST AT 40 MPH. HEAVY RAINS OVER THE NEXT SEVERAL HOURS WILL PRODUCE MINOR STREET FLOODING IN LOW LYING AREAS. SOME MINOR FLOODING OF TULSA AREA STREETS CAN BE EXPECTED BETWEEN 1030 AND 1100 AM AS THUNDERSTORMS MOVE ACROSS THE CITY. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR MOST OF EASTERN OKLAHOMA...
Local storm report, Apr 11, 10:38 AM CDT, 10 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT MON APR 11 1994 DELAYED REPORTS FROM SUNDAY NIGHT AND EARLY MONDAY MORNING (APR 10-11) TIME(CDT) COUNTY EVENT 515 PM WASHINGTON GOLF BALL SIZE HAIL AT DEWEY 800 PM NOWATA DIME SIZE HAIL AT COPAN 830 PM NOWATA NICKEL SIZE HAIL AT LENAPAH 1215 AM NOWATA GOLF BALL SIZE HAIL AT SOUTH COFFEYVILLE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Apr 10, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 3:04 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 5 hr |
| Apr 11, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 33 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.